MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 16 HOLES/296MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 16 HOLES/296MM; PLATE,FIXATION,BONE
Model Number 224.661
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Additional product device codes: hwc, ktt.Complainant device is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was performed for part #: 224.661, lot #: 7410730: part mfg date: 17jun2013, part exp.Date: n/a (for s part numbers), manufacturing location: (b)(4).A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5 mm narrow lcp plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2017 due to broken plate and to treat tibia fracture.Initially the patient was implanted with one (1) plate and 12 (twelve) screws.The plate broke internally and patient presented with pain.The fracture did not heal as expected (non-union).Due to this reason, revision surgery was performed.All implants (1 plate and 12 screws) removed without any difficulty.Post-operative x-rays confirmed no fragments were retained.Revision surgery was completed successfully without any delay.The patient was revised to new synthes plate and also competitor¿s device (restoration hip, stryker).Patient is now reported to be in stable condition.Concomitant devices reported: cortex screw (part #: 214.836, qty: 2), cortex screws (part #: 214.850, qty: 2), cortex screws (part #: 214.838, qty: 6), cortex screw (part #: 214.840, qty: 1), cortex screw (part #: 214.834, qty: 1) this report is for one(1) 4.5 mm narrow lcp plate.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.5MM NARROW LCP® PLATE 16 HOLES/296MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6969799
Report Number3003506883-2017-10243
Device Sequence Number67506
Product Code HRS
UDI-Device Identifier10886982158628
UDI-Public(01)10886982158628(10)7410730
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.661
Device Catalogue Number224.661
Device Lot Number7410730
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/23/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTEX SCREW (PART # 214.836, LOT # UNK, QTY 2); CORTEX SCREW (PART # 214.840, LOT # UNK, QTY 1); CORTEX SCREW (PART #: 214.834, LOT #: UNK, QTY: 1); CORTEX SCREWS (PART # 214.838, LOT # UNK, QTY 6); CORTEX SCREWS (PART # 214.850, LOT # UNK, QTY 2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight81